Display Settings:

Format

Send to:

Choose Destination
Clin Nephrol. 2007 Oct;68(4):238-44.

Sirolimus-associated diffuse alveolar hemorrhage in a renal transplant recipient on long-term anticoagulation.

Author information

  • 1Divisions of Nephrology, School of Medicine, State University of New York at Stony Brook, Stony Brook, NY, USA.

Abstract

Sirolimus (rapamycin, rapamune) is an effective immunosuppressant that has been widely used in solid organ transplantation. Recently, two disconcerting side effects, namely pulmonary toxicity, usually in the form of interstitial pneumonitis, and the onset of nephrotic range proteinuria, have been recognized. We report the case of a renal transplant recipient who had been on chronic anticoagulation therapy for a mechanical aortic valve, and who developed pulmonary distress necessitating emergent intubation 18 days after starting sirolimus therapy. Open lung biopsy showed diffuse alveolar hemorrhage with fibrin deposits in the alveolar spaces and small bronchi. Urine protein/creatinine ratio at that time was 16.7. Upon discontinuation of sirolimus, alveolar hemorrhage and nephrotic range proteinuria resolved. We suggest that extra vigilance be paid in individuals who are on chronic anticoagulation and who are started on sirolimus.

PMID:
17969492
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk